It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Birth Control Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-21-2012, 10:38 AM   #1
Newbie
(female)
 
Join Date: Jun 2010
Posts: 2
kitkat20 HB User
Need some clarification on bleeding.

I, like many women here, have been on Loestrin 24 for about 4 years now but have had some bleeding in the middle of the pill pack for the last couple of months, which has really been making me nervous because my boyfriend and I don't always use a condom, because, well, we shouldn't have to given that that is the point of birth control- which seems to get lost a lot on the internet.

Last month I bled in the middle of the pack, more than spotting, but not much more. This month, though, I'm just (apparently) finishing up a week long period that was full blown including cramping, back pain, acne flare ups, etc. I haven't had anything like this since before I started birth control 4 years ago.

I made an annual appointment with my gyno in December (can't get in there before that). So using this message board, and other random internet searches, I've been trying to put my mind at ease, at least a little. First, I'm worried about pregnancy. I always take the pill within the same time period (around the same 30 minutes to an hour) and have rarely missed pills/taken them late, none within the last 6 months. So it would seem that I wouldn't be pregnant for 2 reasons 1) because I'm still protected by the pill and 2) because I had a this breakthrough bleeding, essentially a significant amount of blood, therefore shedding my uterine lining, which doesn't happen if you're pregnant, but is supposed to happen on the sugar pills- and hopefully still will, although I don't know how there could be anything left to shed after this week of bleeding.

I'm also trying to put myself at ease about still being protected by the pill, I've read in several cases that it may be that the natural fluctuations in my hormones over time have caused the estrogen levels to be too low in the pill, and I'll probably need to switch birth controls (which is going to be a pain because Loestrin has never caused any problems). I've read that I'm still protected from pregnancy (although I'm obviously worried and using condoms) but the non-contraceptive benefits are no longer working. In most of the threads no one seemed panicked and just pointed out that birth control will probably need to be switched up.

Can anyone clarify any of this? Despite trying to calm myself down, I'm still a little worked up.

 
Sponsors Lightbulb
   
Old 11-21-2012, 11:57 AM   #2
Member
(female)
 
Join Date: Oct 2012
Location: Milwaukee, WI, UA
Posts: 54
lorileamc HB Userlorileamc HB Userlorileamc HB Userlorileamc HB User
Re: Need some clarification on bleeding.

Quote:
Originally Posted by kitkat20 View Post
I, like many women here, have been on Loestrin 24 for about 4 years now but have had some bleeding in the middle of the pill pack for the last couple of months, which has really been making me nervous because my boyfriend and I don't always use a condom, because, well, we shouldn't have to given that that is the point of birth control- which seems to get lost a lot on the internet.

Last month I bled in the middle of the pack, more than spotting, but not much more. This month, though, I'm just (apparently) finishing up a week long period that was full blown including cramping, back pain, acne flare ups, etc. I haven't had anything like this since before I started birth control 4 years ago.

I made an annual appointment with my gyno in December (can't get in there before that). So using this message board, and other random internet searches, I've been trying to put my mind at ease, at least a little. First, I'm worried about pregnancy. I always take the pill within the same time period (around the same 30 minutes to an hour) and have rarely missed pills/taken them late, none within the last 6 months. So it would seem that I wouldn't be pregnant for 2 reasons 1) because I'm still protected by the pill and 2) because I had a this breakthrough bleeding, essentially a significant amount of blood, therefore shedding my uterine lining, which doesn't happen if you're pregnant, but is supposed to happen on the sugar pills- and hopefully still will, although I don't know how there could be anything left to shed after this week of bleeding.

I'm also trying to put myself at ease about still being protected by the pill, I've read in several cases that it may be that the natural fluctuations in my hormones over time have caused the estrogen levels to be too low in the pill, and I'll probably need to switch birth controls (which is going to be a pain because Loestrin has never caused any problems). I've read that I'm still protected from pregnancy (although I'm obviously worried and using condoms) but the non-contraceptive benefits are no longer working. In most of the threads no one seemed panicked and just pointed out that birth control will probably need to be switched up.

Can anyone clarify any of this? Despite trying to calm myself down, I'm still a little worked up.
Sorry, I didn't mean to hit the QUOTE REPLY! I think you are right about what's going on in your body. Sometimes your uterus has a mind of it's own! I wouldn't worry too much about pregnancy since you are faithful in taking the pill when you are supposed to. And you're right, if you are taking oral contraceptives, they alone should protect you from pregnancy. You may hear from your GYN that you should try a different pill, especially since this has happened more than once. You've been on Loestrin 24 for 4 years-sometimes the body just decides it's not going to work with it anymore! If in doubt, you can always take a pregnancy test. Keep taking your pills faithfully and see what your Dr. says in Dec. Keep track of what happens-the best way the dr. can help you is if you are a good historian and can provide her/him with good details.

Good luck & keep us posted!

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 05:11 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!